MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0412
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Krd/hcg.The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.This is 1 of 2 mdr reports submitted for this event, with associated report numbers of 3008264254-2017-00103 and 2954740-2017-00191.
 
Event or Problem Description
As reported by a healthcare professional, during basilar artery aneurysm coiling, a galaxy g2 coil (641cf0412/s12782) could not be pushed in the prowler lpes microcatheter (606s155x/17161634).The coil was removed with the microcatheter.The g2 did not appear damaged.There was no patient injury or significant delay in the procedure.They completed the procedure with another microcatheter and coil.It was reported that the product would be returned for analysis.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, during basilar artery aneurysm coiling, a galaxy g2 coil (641cf0412/s12782) could not be pushed in the prowler lpes microcatheter (606s155x/17161634).The coil was removed with the microcatheter.The g2 did not appear damaged.There was no patient injury or significant delay in the procedure.They completed the procedure with another microcatheter and coil.It was reported that the product would be returned for analysis.The galaxy g2 device was returned with no visual damages noted.There was no damage noted as part of the introducer unsheathed and proximal to the green resheathing tool.There was no damage found on the resheathing tool and its v notch appeared intact with no raised edges.However, the locking mechanism exhibited signs of damage including fraying and a discoloration of an unknown origin.The skive of the introducer sheath was open around the articulating junction between the embolic coil and device positioning unit (dpu.) the skive was also open over the embolic coil distal to the articulating junction.Advancement of the device was attempted; however, the device could not be pushed out of the introducer.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the damages found in the reported complaint.The complaint that the device could not be advanced through the microcatheter could not be confirmed.However, the open skive of the introducer around the dpu core wire suggests an area of resistance may have caused the dpu to bend and protrude out of the sheath.The origin of resistance in this case is unknown; however, distal interference of an unknown source may cause this to occur.Without the return of the subject microcatheter it cannot be determined if that component may have contributed to the issue.The damaged locking mechanism indicates it came in contact with excessive force.Likely sources of the force are the v notch of the resheathing tool or the dpu core wire.The ifu instructs the user to pull the clear tab of the locking mechanism up and at a 45-degree angle.The damaged locking mechanism likely did not cause the resistance through the microcatheter as there were no obvious damages to the dpu core wire found that could be caused by this damage.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6687116
Report Number2954740-2017-00191
Device Sequence Number16175531
Product Code HCG
UDI-Device Identifier10878528009556
UDI-Public(01)10878528009556(17)211231(10)S12782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CF0412
Device Lot NumberS12782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/10/2017
Supplement Date Received by Manufacturer09/04/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date09/04/2017
Patient Sequence Number1